Allergic Conjunctivitis

Allergic conjunctivitis refers to the inflammation of the eye (conjunctiva) caused due to an allergic reaction to environmental particles (pollen, dust, and pet dander). The symptoms of allergic conjunctivitis include itching, tearing, stinging, and burning sensation. Avoidance of exposure to allergens is the primary goal in treating allergic conjunctivitis. Avoid scrubbing of eyes as this can make the symptoms worse. Wearing glasses or goggles and washing the face and hair remove allergens from the surface of skin, hair, and eyes, and it prevents allergic exposure.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why do my eyes itch and secret mucus?

Query: Hello, My eyes always itch and secrets some mucus. Using eye drops like Chloramphenicol also does not help. The itching is worst inside my eyelids. I am not taking any medication. Please suggest what I should do?  Read Full »


Dr. Ammar Zahid Malik

Answer: Hi, Welcome to icliniq.com. I understand your concern. It seems like you are an atopic patient. Eye Allergy can occur separately, or in some patients, there is a history of other allergies like recurrent flu or itching on the body. Allergy in atopic patients is caused by multiple allergens like ...  Read Full »

What is causing eye itchiness and blurry vision?

Query: Hello doctor, I think I have a problem with my cornea. I had itchy eyes (due to hay fever) last week. During that time, I had a gritty feeling in my right eye which made me rub my eyes. It got really sore and small thread-like materials are coming out of my eye. I am scared if it is part of my corn...  Read Full »


Dr. Dada Peer K

Answer: Hello, Welcome to icliniq.com. Evaluation of your history indicates that you are having allergic conjunctivitis with probable involvement of cornea resulting in keratoconjunctivitis. The thread-like material coming out of the eyes indicate ropy discharge which is typically seen in allergic conjunc...  Read Full »

I got conjunctivitis 7 days back.I had red eye with eyelid swelling.Now redness is gone but blurring is present.What do I do?

Query: Hello doctor, I got conjunctivitis seven days back. I had red-eye with eyelid swelling. I used Moxifloxacin hydrochloride from the very first day, every 2 hours. Then I started Fluorometholone four times a day and Cyclosporine three times a day. And now, for two days, I got blurred vision. Redness ...  Read Full »


Dr. Dada Peer K

Answer: Hi, Welcome to icliniq.com. I reviewed your history. It seems from the history that you are having conjunctivitis and you are on treatment with Moxifloxacin and Fluorometholone. The presence of blurring of vision indicates involvement of cornea in the form of keratoconjunctivitis. This usually o...  Read Full »

I feel uncomfortable using contact lenses. Can I get LASIK?

Query: Hi doctor, I have been wearing contact lens for the last 12 years. Recently, they started getting uncomfortable. So, I stopped using them and got a LASIK consultation with a Pentacam. I have attached the reports taken two days after stopping contact lenses and three weeks after stopping contact lens...  Read Full »


Dr. Asif Manzoor

Answer: Hi, Welcome to icliniq.com. I have seen your prescription and Pentacam scans (attachment removed to protect patient identity). I could not see any significant pathology in scan. The yellow area showing against the rule astigmatism and that is why you are using Toric contact lenses. Otherwise, cornea...  Read Full »

Kindly help with my severe eye pain with allergic conjunctivitis.

Query: Hello doctor, I went to the eye doctor for eye inflammation due to the medication that I use. Due to ongoing conjunctivitis, I went back to the clinic more often, but they tell me to come back. I recently developed severe eye pain in both eyes. Can this be caused by too many eye numbing drops? The...  Read Full »


Dr. Hussein Mohamed Sherif Ahmed Ayoub

Answer: Hello, Welcome to icliniq.com. Please explain your condition in detail so that I can help you. You say you have been going to the doctor because you have conjunctivitis caused by a medication you are on. What medication are you on and why? For how long have you been taking it? And how often? So ...  Read Full »

What causes redness in the sclera of an 8-month-old kid?

Query: Hi doctor, My 8-month-old son has redness on the corner of his eye on the sclera (white part of the eye). It looks cloudy in that area as well. I went to the eye clinic one week ago and was asked to apply to Chlortralim for one week. It has still not cured. Please let me know if this looks serious.  Read Full »


Dr. Asha Juliet Barboza

Answer: Hello, Welcome to icliniq.com. I understand your concern since it has been a week since his treatment was started. From the photo you sent (attachment removed to protect patient identity) there appears to be an inflammation which might either be Episcleritis or phlyctenular conjunctivitis. T...  Read Full »

How to treat eyes that are red, sore, and sticky?

Query: Hi doctor, My eyes are red and have red lines for about four months. In the beginning, my eyes were sore when I moved them, and then gradually, the soreness disappeared. I also had a bit of mucus and sticky eyes in the morning. I have applied antibacterial ointments and eye drops, which did not hel...  Read Full »


Dr. Arnab Pal

Answer: Hello, Welcome to icliniq.com. Since you have already treated your eyes with multiple medications, I recommend sending me pictures of your eyes for the proper diagnosis and correct treatment. Let me have a look before starting any treatment. Thanks.  Read Full »

What can cause blurry image, itchy eyes, and headache?

Query: Hi doctor,I have been having lots of trouble with my eyes lately. Reading glasses are not helping me. Everything has begun to get blurred. I have noticed that I have been rubbing my eyes a lot and I have been getting headaches. Please help.  Read Full »


Dr. Asif Manzoor

Answer: Hi, Welcome to icliniq.com. Actually, there are many causes of decreased vision and itching for which you need to rub your eyes. Please answer a few questions. Since how long you are using glasses? When you had your last refraction? Do you have any eye allergy, itching, watering or redness that get...  Read Full »

What causes continuous eye allergy and irritation?

Query: Hi doctor, I have eye allergy for the past 1.7 years. I have consulted many doctors. I am using steroid eye drops too, but my eye allergy is still present. My eye irritates when it contact with blowing air, perfumes, air conditioner, strong odors, when I get cold and sometimes suddenly without any ...  Read Full »


Dr. N. Sathian

Answer: Hi, Welcome to icliniq.com. It seems to be a generalized allergy with sneezing, cold eye symptoms and headache which could be due to sinusitis, pharyngitis and allergic conjunctivitis. This can be triggered either because of a drop in your anti-allergic immunity or any form of new exposure due to ch...  Read Full »

How to treat red eyes with headache and eye floaters?

Query: Hello doctor, I have some problems with my eye and need some assistance. I have red eyes from a few months now and have tried some drops and it has reduced. But still, I have some redness in the eye. Adding to it, I have some headaches and can see a lot of eye floaters from a week now. Please help.  Read Full »


Dr. Anjal Maheshkumar Shah

Answer: Hi, Welcome to icliniq.com. Here your symptoms look more in favor of allergic conjunctivitis. This may occur due to allergy to dust, grass, pollen, cosmetics, soap, etc. Allergic conjunctivitis may be seasonal type. Try to avoid the above allergens to get rid away from allergy. You may have frequent...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.